Shock and Vibration

Shock and Vibration / 2004 / Article

Open Access

Volume 11 |Article ID 626983 | https://doi.org/10.1155/2004/626983

Seyyed M. Hasheminejad, Mahdi Azarpeyvand, "Sound Radiation due to Modal Vibrations of a Spherical Source in an Acoustic Quarterspace", Shock and Vibration, vol. 11, Article ID 626983, 11 pages, 2004. https://doi.org/10.1155/2004/626983

Sound Radiation due to Modal Vibrations of a Spherical Source in an Acoustic Quarterspace

Received07 Sep 2002
Revised22 Feb 2004

Abstract

Radiation of sound from a spherical source, vibrating with an arbitrary, axisymmetric, time-harmonic surface velocity, while positioned within an acoustic quarterspace is analyzed in an exact manner. The formulation utilizes the appropriate wave field expansions along with the translational addition theorem for spherical wave functions in combination with the classical method of images to develop a closed-form solution in form of infinite series. The analytical results are illustrated with numerical examples in which the spherical source, vibrating in the pulsating (n = 0) and translational oscillating (n = 1) modes, is positioned near the rigid boundary of a water-filled quarterspace. Subsequently, the basic acoustic field quantities such as the modal acoustic radiation impedance load and the radiation intensity distribution are evaluated for representative values of the parameters characterizing the system.

Copyright © 2004 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views134
Downloads936
Citations

Article of the Year Award: Outstanding research contributions of 2020, as selected by our Chief Editors. Read the winning articles.